MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0620CST0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on april 9, 2019, balt usa received a complaint regarding the use of a single optima coil (6mm x 20cm complex standard coil).Details reported as follows: "(b)(6)-year-old patient, hospitalized for bleeding under arachnoid.During the embolization procedure, the surgeon noted the unintended detachment of a coil being deployed while half was already positioned and blocked in the mesh of the previous coil.Attempt to recover the floating coil and burial in the external carotid.The coil will finally be left in place in the aneurysm sac.Current state of the patient: embolic complication in the right sylvian territory with high risk of stroke with hemiplegia or left hemi anesthesia.Introduction of an additional anti-aggregation treatment.No impairment of neurological status: absence of deficit during the wake up.Actions undertaken in the care facility for the patient:." the results of our investigation following return of the affected device, are summarized as follows: an evaluation of the actual complaint sample could not be performed device was reported unavailable.Detachment-related issues (including premature detachment during deployment) are well-understood failures for implantable coils.These types of failures are not infrequent nor unique to balt usa products, having an established history of occurrence across similar marketed devices for many years.Currently premature detachment on all lots is below threshold.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 072518a has been made for the same issue.
 
Event or Problem Description
It was reported that: "(b)(6)-year-old patient, hospitalized for bleeding under arachnoid.During the embolization procedure, the surgeon noted the unintended detachment of a coil being deployed while half was already positioned and blocked in the mesh of the previous coil.Attempt to recover the floating coil and burial in the external carotid.The coil will finally be left in place in the aneurysm sac.".
 
Additional Manufacturer Narrative
To whom it may concern: on april 9, 2019, balt usa received a complaint regarding the use of a single optima coil (6mm x 20cm complex standard coil).Details reported as follows: "61-year-old patient, hospitalized for bleeding under arachnoid.During the embolization procedure, the surgeon noted the unintended detachment of a coil being deployed while half was already positioned and blocked in the mesh of the previous coil.Attempt to recover the floating coil and burial in the external carotid.The coil will finally be left in place in the aneurysm sac.Current state of the patient: embolic complication in the right sylvian territory with high risk of stroke with hemiplegia or left hemi anesthesia.Introduction of an additional anti-aggregation treatment.No impairment of neurological status: absence of deficit during the wake up.Actions undertaken in the care facility for the patient: " the results of our investigation following return of the affected device, are summarized as follows: an evaluation of the actual complaint sample could not be performed device was reported unavailable.Detachment-related issues (including premature detachment during deployment) are well-understood failures for implantable coils.These types of failures are not infrequent nor unique to balt usa products, having an established history of occurrence across similar marketed devices for many years.Currently premature detachment on all lots is below threshold.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 072518a has been made for the same issue.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "61-year-old patient, hospitalized for bleeding under arachnoid.During the embolization procedure, the surgeon noted the unintended detachment of a coil being deployed while half was already positioned and blocked in the mesh of the previous coil.Attempt to recover the floating coil and burial in the external carotid.The coil will finally be left in place in the aneurysm sac.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8529824
Report Number3014162263-2019-00003
Device Sequence Number1899802
Product Code HCG
UDI-Device Identifier00818053021848
UDI-Public00818053021848
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model NumberOPTI0620CST0
Device Lot Number072518A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;